MAUDE Adverse Event Report: INARI MEDICAL, INC. TRIEVER20 CURVE; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION

INARI MEDICAL, INC. TRIEVER20 CURVE; PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Model Number 21-201
Medical Device Problem Code Use of Device Problem (1670)
Health Effect - Clinical Codes Cardiac Tamponade (2226); Cardiogenic Shock (2262); Cardiac Perforation (2513)
Date of Event 08/14/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
The inari devices were discarded by the user facility and are not available for evaluation.The device identifiers were not provided, the lot history records of all potential lots shipped to the facility were reviewed.There were no discrepancies or unusual findings.There was no report of any device malfunction.Based on the information reviewed, there is no evidence to indicate the presence of a potential quality issue with respect to manufacturing, design, or labeling.The case was reviewed by inari's chief medical officer, who concluded that the patient's injury and deterioration was the result of catheter perforation.Manufacturer reference #: (b)(4).Cardiovascular collapse, pericardial effusion, and vessel dissection/perforation are identified in the device labeling as possible adverse events/complications.
 
Event or Problem Description
An 81-year-old female underwent a thrombectomy with the inari flowtriever system to address her pulmonary embolism.A stiff angled glidewire was used in conjunction with a vert catheter to wire the truncus anterior.The wire appeared to advance in the appropriate direction within the vessel.The glidewire was exchanged for an amplatz superstiff guidewire.The triever20 curve was introduced coaxial with the triever24 to the right pulmonary artery (rpa) and an aspiration was performed.The physician performed a selective angiogram of the rpa when it was noticed that the image looked odd.The catheters were pulled back, and another angiogram was performed which revealed extravasation of contrast and a large pericardial effusion.The procedure was halted, and the patient decompensated.An echocardiogram was performed which confirmed the pericardial effusion.A pericardial drain was inserted but the patient continued to decompensate.The patient was intubated, and a transesophageal echocardiogram probe was placed.Multiple attempts were made to allow the bleeding to stop on its own.At one point the surgical team prepped the patient and the patient's chest was opened for repair.The patient survived the surgery during which a laceration in the anterior right ventricle outflow tract was discovered.

Brand Name
TRIEVER20 CURVE
Common Device Name
PERIPHERAL MECHANICAL THROMBECTOMY WITH ASPIRATION
Manufacturer (Section D)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer (Section G)
INARI MEDICAL, INC.
6001 oak canyon
suite 100
irvine CA 92618
Manufacturer Contact
keith hebert
6001 oak canyon
suite 100
irvine, CA 92618
6513233614
MDR Report Key20207802
Report Number3020347218-2024-00041
Device Sequence Number20537073
Product Code QEW
UDI-Device Identifier00850291007215
UDI-Public00850291007215
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K231848
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,User Facility,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 09/12/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Model Number21-201
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 08/14/2024
Initial Report FDA Received Date09/12/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
AMPLATZ SUPERSTIFF GUIDEWIRE; FLOWSAVER; INTRI24 SHEATH; STIFF ANGLED GLIDEWIRE; TRIEVER24; VERT CATHETER
Outcome Attributed to Adverse Event Hospitalization; Life Threatening; Required Intervention;
Patient Age81 YR
Patient SexFemale